MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD MULTITEST¿; COUNTER DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD MULTITEST¿; COUNTER DIFFERENTIAL CELL
Catalog Number 662967
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.5.Pma / 510(k)#: k090967.G.5.Pma / 510(k)#: k170974.H.3.A device evaluation and or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with the bd multitest¿ 58 occurrences of erroneous results were observed.There was no report of patient information or impact.The following information was provided by the initial reporter: mdr safety checklist: patient samples (case).1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.2.Was there any delay of treatment due to the issue? no.3.If patient samples were redrawn, was there any change or delay of treatment? no.4.Was there any physical harm/injury to the patient due to the issue? no.Ind is experiencing an intermittent issue with an issue with our tbnk runs (as seen below; apologies for the scan quality).We are seeing what looks to be autofluorescent populations in the cd4/cd8 double positive and cd19/cd16+cd56 triple positive gates.As mentioned earlier in the email, this is an intermittent issue seen in both the qc and samples.It is across several instruments and spas as well as seen in manual and spa preparations of the samples.We have completed a quick test to see if a new lot on-site doesn¿t present with this issue.It appears that the current lot of reagent may contain debris (deep red population below on fcse plots) or causing increased debris leading to these abnormal populations.
 
Additional Manufacturer Narrative
H.6: investigation summary based on the investigation results, the reported issue (non-specific staining creating unusual staining patterns for cd4+cd+8 populations) was confirmed.Investigation results that were performed on the indicated failure mode were the following: - data provided by customer was reviewed.- retain testing results showed the presence of a non-specific staining.- potential cause is determined to be manufacturing related.- additional controls have been put in place in the manufacturing stage specific to the supplied component.- corrective action was initiated to address the root cause and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that during use with the bd multitest¿ 58 occurrences of erroneous results were observed.There was no report of patient information or impact.The following information was provided by the initial reporter: mdr safety checklist - patient samples (case) 1.Are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.2.Was there any delay of treatment due to the issue? no.3.If patient samples were redrawn, was there any change or delay of treatment? no.4.Was there any physical harm/injury to the patient due to the issue? no.Ind is experiencing an intermittent issue with an issue with our tbnk runs (as seen below; apologies for the scan quality).We are seeing what looks to be autofluorescent populations in the cd4/cd8 double positive and cd19/cd16+cd56 triple positive gates.As mentioned earlier in the email, this is an intermittent issue seen in both the qc and samples.It is across several instruments and spas as well as seen in manual and spa preparations of the samples.We have completed a quick test to see if a new lot on-site doesn¿t present with this issue.It appears that the current lot of reagent may contain debris (deep red population below on fcse plots) or causing increased debris leading to these abnormal populations.

Brand Name
BD MULTITEST¿
Common Device Name
COUNTER DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key18868341
Report Number2916837-2024-00019
Device Sequence Number14214992
Product Code GKZ
UDI-Device Identifier00382906629678
UDI-Public00382906629678
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Catalogue Number662967
Device Lot Number26797
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES#94830
Patient Sequence Number1
Patient SexUnknown